Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 50, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 23, 2013, 5:57 PM EDT for Henry County, City of Martinsville, Virginia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2013, 5:57 PM EDT (21:57 UTC)
- Expired
- May 23, 2013, 7:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties City of Martinsville, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:05 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 23, 4:05 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 405 PM EDT THU MAY 23 2013 .SYNOPSIS... A STRONG FRONT ARRIVES TONIGHT WITH DRY AND COOLER AIR PUSHING IN FOR FRIDAY INTO THE WEEKEND. A WARM FRONT WORKS NORTH FROM THE GULF COAST EARLY NEXT WEEK...FOLLOWED BY STRONG HIGH PRESSURE BRINGING MORE SUMMER LIKE WEATHER BY MID TO LATE WEEK. && .NEAR TERM /THROUGH FRIDAY/... AS OF 315 PM EDT THURSDAY... FRONTAL BOUNDARY LIES FROM ERN OHIO SOUTH-SOUTHWEST INTO ERN KY AND MID TN. CONVECTION FIRING UP AHEAD OF THE FRONT ACROSS WRN WV INTO ERN KY. PREFRONTAL TROUGH ACROSS OUR PIEDMONT IS LEADING TO MORE DEVELOPMENT EAST OF OUR CWA WITH ISOLATED COVERAGE IN OUR FORECAST AREA. WILL SEE MORE DEVELOPMENT IN THE PIEDMONT WITH THE TROUGH THIS AFTERNOON WITH HIGHER CHANCE INTO SE WV AHEAD OF THE FRONT. WITH HIGHER DEWPOINTS/PWATS AND SOME SHEAR OF 20 KNOTS AM INCLINED TO INCLUDE GUSTY WINDS AND HEAVY RAIN INTO THE LATE AFTN WITH ANY STORM. IT APPEARS BEST SVR THREAT WILL LIE NORTH OF OUR AREA BUT CANNOT RULE OUT ISOLATED SVR STORMS...ESPECIALLY IN OUR NW COUNTY WARNING AREA AROUND GREENBRIER COUNTY/BATH CLOSE TO THE STRONGER WINDS ALOFT. GOING INTO TONIGHT...THE FRONT WILL BE MOVING ACROSS THE AREA. MAIN SHIFT OF CONVECTION WILL EXIT EAST WITH LINGERING UPSLOPE SHOWERS OVER THE WRN MOUNTAINS...AS UPPER TROUGH APPROACHES. THIS STRONG SHORTWAVE WILL HAVE ENOUGH MOISTURE SO THAT SHOWERS WILL BE OCCURRING AT TIMES OVER THE MTNS OF WV/FAR SW VA INTO NW INTO FRIDAY MORNING WITH TREND OF DRYING TAKING PLACE DURING THE DAY. LOWS TONIGHT WILL BE TRICKY WITH COLD AIR ADVECTION SURGING IN BEHIND THE FRONT BUT WILL SEE CLOUDS HINDER BIG DROP IN TEMPS. LOOK FOR LOWS IN THE UPPER 40S ACROSS THE WV MTNS INTO THE NC MTNS...TO MID 50S NEW RIVER VALLEY/ROANOKE AND UPPER 50S/NEAR 60 EAST. MODELS KEEP CLOUDS OVER THE WEST TONIGHT INTO FRIDAY MORNING WHILE STRONG DOWNSLOPE WORKS TO DRY THINGS OUT TO THE EAST. PRESSURE RISES ON THE ORDER OF 4-6 MB PER 6 HOURS WILL BE MOVING INTO THE AREA LATE TONIGHT/EARLY FRIDAY WHERE SOME GUSTS COULD EXCEED 40 KNOTS. LOW LVL WINDS ARE MARGINAL FOR WIND ADVISORY...BUT WILL HAVE TO MONITOR TRENDS TO SEE IF AN ADVISORY MAY BE NEEDED OVER THE HIGHER ELEVATIONS OF FAR SW VA INTO NW NC FRIDAY. AIRMASS WILL BE NOTICEABLY DRIER AND COOLER FRIDAY WITH THE BREEZE...WITH HIGHS ONLY MANAGING THE 60S WEST TO LOWER 70S EAST. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 350 PM EDT THURSDAY... COLD ANOMALOUS UPPER LEVEL TROUGH WILL MOVE ACROSS THE EASTERN CONUS THIS WEEKEND PROVIDING DOWNRIGHT COOL CONDITIONS FOR THE MEMORIAL DAY WEEKEND. TEMPERATURES THIS WEEKEND ARE EXPECTED TO BE 15 TO 20 DEGREES BELOW NORMAL WITH AN OPPORTUNITY FOR LOW TEMPERATURES TO TEST THE 30S BOTH SATURDAY AND SUNDAY MORNING. 1030 MB SURFACE HIGH IS PROGGED TO MOVE ACROSS THE OHIO VALLEY AND GREAT LAKES FRIDAY...SLIDING SOUTH AND EAST ACROSS THE MID ATLANTIC REGION SATURDAY AND SUNDAY. COLD AIR ADVECTION RIDING INTO THE AREA ON BRISK NORTHWEST WINDS FRIDAY NIGHT WILL OVERTAKE THE ENTIRE REGION...DEWPOINTS SLIPPING INTO THE 20S. IN SPITE OF THE UNSEASONABLY COOL TEMPERATURES...MIXING FROM THE WIND FRIDAY NIGHT AND ABUNDANCE OF VEGETATION...ESPECIALLY THE TREE CANOPY...SHOULD TRAP ENOUGH LONG WAVE RADIATION AT NIGHT TO PREVENT A FROST OR FREEZE. THE ONLY AREA ATTM THAT WE THINK TEMPS MAY SLIP BLO FREEZING FOR A FEW HOURS WOULD BE THE WV MTNS NORTHWEST OF LEWISBURG. ELSEWHERE...UNLESS YOU JUST LIVE IN A DEEP HOLE...UNPROTECTED MOUNTAIN VALLEY...WOULD THERE BE A NEED TO TAKE ANY PRECAUTION FROM A FROST OR FREEZE. EVEN IN THESE AREAS...WOULD THINK PLANTS NEAR BUILDINGS OR UNDERNEATH A PORCH WOULD FAIR JUST FINE. WITH AIR TEMPERATURES SUPPRESSED WELL BELOW NORMAL FOR THE WEEKEND...COMBINED WITH LOW DEWPOINTS...A SWIM PARTY AT THE LOCAL POOL IS NOT RECOMMENDED. HIKING OR WORKING OUT OF DOORS HOWEVER LOOK TO BE IDEAL...AS NO RAIN IS FORECAST AND A LOT OF FOLKS MAY PREFER THE CRISPER COOL CONDITIONS FOR MOWING THE BACK YARD HAYFIELDS THAT HAVE BEEN PROMOTED FROM ALL THE RAINFALL THIS PAST WEEK. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 350 PM EDT THURSDAY LOOKS LIKE WE WILL TRADE THE COOL UPPER TROUGH FOR A MAMMOTH RIDGE OF UPPER LEVEL HIGH BY THE MIDDLE OF NEXT WEEK. MONDAY AND TUESDAY WILL BE TRANSITION DAYS WITH CLOUDS AND POTENTIAL PRECIP SPILLING INTO THE AREA AROUND AN AMPLIFYING AREA OF UPPER LEVEL HIGH PRESSURE...WHICH WILL MORPH FROM THE CENTRAL CONUS MONDAY...OVERTAKING THE EASTERN CONUS BY WEDNESDAY. AT THE SURFACE...A WARM FRONT WILL MOVE NORTHEAST...UP THROUGH THE OHIO VALLEY...ARCING THROUGH THE MID ATLANTIC STATES. THIS FEATURE WILL LIKELY BE THE FOCUS FOR CLOUDS AND POTENTIAL FOR SHOWERS WITH EMBEDDED THUNDERSTORMS MONDAY AND TUESDAY. THE FRONT SHOULD GAIN LATITUDE TUESDAY AND FINALLY PUT US COMPLETELY IN THE WARM SECTOR BY WEDNESDAY. FOR WEDNESDAY AND THURSDAY IT WILL BE BACK TO REALLY WARM TEMPS AND HIGHER HUMIDITY WITH THE THREAT FOR AIRMASS SHOWERS AND THUNDERSTORMS MAINLY DURING THE PEAK HEATING HOURS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 140 PM EDT THURSDAY... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH BULK OF ACTIVITY NORTH OF A LWB-ROA-DAN LINE. CANNOT RULE OUT THUNDER AT ALL SO AM HOLDING ONTO VCTS THIS AFTERNOON AND KEEPING RAINFALL IN THE TEMPO GROUP. AS THE FRONT MOVES IN THIS EVENING WINDS SHIFT TO THE WEST AND SHOWERS WILL END OVER THE NEW RIVER VALLEY EAST INTO THE PIEDMONT WHILE WESTERN AREAS KEEP THE SHOWERS AROUND INTO THE OVERNIGHT...BUT MAINLY SCATTERED. MODELS HAVING SOME LOWER CLOUDS INTO THE BLF/LWB AREA TONIGHT AND WITH SFC WINDS PICKING UP THINK IFR CIGS AT BLF A GOOD POSSIBILITY WHILE LWB DROPS TO MVFR TO AT TIMES IFR. FURTHER EAST CIGS WILL BE VFR ALTHOUGH BCB COULD FALL INTO MVFR FOR A FEW HOURS AROUND DAWN. WINDS WILL BE PICKING UP IN EARNEST FRIDAY MORNING WITH GUSTS TO 30 KNOT POSSIBLE ACROSS BCB/ROA. THE DRY AIRMASS SHOULD BRING ABOUT VFR AT ALL SITES BY THE END OF THE TAF PERIOD. HIGH PRESSURE TO KEEP US VFR THROUGH THE WEEKEND. MOISTURE INCREASES AGAIN NEXT WEEK AS THE SFC HIGH MOVES EAST AND THE UPPER RIDGE STRENGTHENS OVER THE MISSISSIPPI VALLEY. WILL BE GETTING TO MORE HUMID WEATHER AGAIN WITH SOME THUNDERSTORM THREAT BY TUESDAY AND FOG ISSUES AT NIGHT IN THE VALLEYS. && .EQUIPMENT... THE ROANOKE NOAA WEATHER RADIO TRANSMITTER REMAINS INOPERABLE. TECHNICIANS ARE ON SITE WORKING ON THE PROBLEM AND HOPE TO HAVE IT FIXED BY EARLY EVENING. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...PM LONG TERM...PM AVIATION...WP EQUIPMENT...WP
Hazardous weather outlook, May 23, 3:49 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT THU MAY 23 2013 VAZ020-WVZ045-242000- BATH-GREENBRIER- 349 PM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST WINDS COULD GUST UP TO 45 MPH AT THE HIGHER ELEVATIONS FRIDAY. TEMPERATURES IN THE HIGHER ELEVATIONS WILL DROP TO AROUND FREEZING FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ007-010-011-014-017>019-022>024-032>035-043>047- 058-059-WVZ042>044-242000- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-TAZEWELL-BLAND-GILES- MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- 349 PM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO EARLY EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS...WITH SOME HEAVY RAIN OR HAIL POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST WINDS WILL BE GUSTY FRIDAY...WITH SOME AREAS RECEIVING GUSTS OVER 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-019-VAZ009-012-013-015-016-242000- ASHE-ALLEGHANY NC-WATAUGA-WILKES-SMYTH-WYTHE-PULASKI-GRAYSON-CARROLL- 349 PM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS HEADING INTO THE EVENING COULD BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS AND SMALL HAIL. HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST WINDS BEHIND A COLD FRONT FRIDAY WILL GUST AS HIGH AS 45 MPH...MAINLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 23, 1:25 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
125 PM EDT THU MAY 23 2013
VAZ024-231815-
ROCKBRIDGE VA-
125 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 215 PM EDT
* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BUENA VISTA CITY...MOVING NORTHEAST AT
15 MPH.
* UP TO DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH MAY OCCUR WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BUENA VISTA CITY...
VESUVIUS...
CORNWALL...
FAIRFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3792 7919 3789 7915 3787 7915 3781 7923
3780 7924 3779 7927 3774 7930 3769 7936
3776 7949 3798 7931
TIME...MOT...LOC 1723Z 224DEG 12KT 3777 7939
PWSpecial weather statement, May 23, 2:59 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT THU MAY 23 2013
NCZ019-231945-
WILKES NC-
259 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 345 PM EDT
* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BOOMER...MOVING EAST AT 15 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH MAY OCCUR WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
BOOMER...
MULBERRY...
AND BUCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
IF ON OR NEAR THE WEST KERR SCOTT RESERVOIR...GET OUT OF THE WATER
AND MOVE INSIDE A STURDY SHELTER NOW. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3602 8134 3604 8139 3607 8141 3607 8144
3609 8145 3610 8148 3629 8106 3606 8097
3603 8109 3604 8114 3603 8117 3604 8120
3603 8127 3600 8133
TIME...MOT...LOC 1853Z 256DEG 12KT 3610 8125
PWSpecial weather statement, May 23, 4:48 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 448 PM EDT THU MAY 23 2013 VAZ032-232115- PATRICK VA- 448 PM EDT THU MAY 23 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL PATRICK COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 515 PM EDT * AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STUART...MOVING EAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... AREAS BETWEEN STUART AND BUFFALO RIDGE... LAT...LON 3670 8038 3674 8023 3664 8019 3664 8037 TIME...MOT...LOC 2045Z 250DEG 9KT 3667 8033 DS
Special weather statement, May 23, 4:58 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT THU MAY 23 2013
VAZ007-232145-
TAZEWELL VA-
458 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WEST CENTRAL TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
EAST OF GRUNDY TO DAVENPORT...OR ALONG A LINE EXTENDING FROM 9
MILES SOUTHEAST OF HURLEY TO 12 MILES SOUTHEAST OF HAYSI...AND
MOVING EAST AT 25 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
GLEN BURKE...
RAVEN...
LAT...LON 3715 8189 3717 8186 3718 8180 3720 8177
3720 8176 3724 8174 3724 8172 3720 8169
3706 8180 3705 8182 3711 8189 3715 8190
TIME...MOT...LOC 2054Z 260DEG 22KT 3730 8195 3711 8210
DSSpecial weather statement, May 23, 5:16 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 516 PM EDT THU MAY 23 2013 VAZ032-043-232145- PATRICK VA-HENRY VA- 516 PM EDT THU MAY 23 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... EAST CENTRAL PATRICK COUNTY IN SOUTHWEST VIRGINIA... WEST CENTRAL HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 545 PM EDT * AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRITZ...OR 6 MILES NORTHEAST OF STUART...MOVING EAST AT 20 MPH. * WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... SANVILLE... CRITZ... LAT...LON 3664 8026 3672 8026 3675 8002 3661 8002 TIME...MOT...LOC 2111Z 266DEG 19KT 3668 8019 DS
Special weather statement, May 23, 5:16 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT THU MAY 23 2013
VAZ032-033-232145-
FRANKLIN VA-PATRICK VA-
516 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EXTREME SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
EXTREME NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ENDICOTT...OR 7 MILES SOUTHWEST OF
FERRUM...MOVING EAST AT 15 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ENDICOTT...
LAT...LON 3681 8016 3688 8017 3691 8000 3683 7999
3682 8000 3681 8000 3680 8001 3679 8001
TIME...MOT...LOC 2116Z 265DEG 12KT 3684 8011
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:25 PM EDT | Special Weather Statement | RNK | City of Buena Vista, City of Lexington | 50 min |
| May 23, 4:48 PM EDT | Special Weather Statement | RNK | Patrick | 27 min |
| May 23, 4:58 PM EDT | Special Weather Statement | RNK | Tazewell | 47 min |
| May 23, 5:16 PM EDT | Special Weather Statement | RNK | Patrick | 29 min |
| May 23, 5:29 PM EDT | Tornado Warning | RNK | Henry, Patrick | 31 min |
| May 23, 5:59 PM EDT | Special Weather Statement | RNK | Amherst | 46 min |
| May 23, 6:02 PM EDT | Special Weather Statement | RNK | Bland | 28 min |
| May 23, 6:05 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 115 min |
| May 23, 6:30 PM EDT | Special Weather Statement | RNK | Montgomery | 30 min |
| May 23, 6:31 PM EDT | Special Weather Statement | RNK | City of Martinsville | 29 min |
| May 23, 6:47 PM EDT | Special Weather Statement | RNK | City of Covington | 28 min |
| May 23, 6:58 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 32 min |
| May 23, 6:59 PM EDT | Special Weather Statement | RNK | City of Danville | 46 min |
| May 23, 7:15 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 30 min |
| May 23, 7:22 PM EDT | Special Weather Statement | RNK | Patrick | 23 min |
| May 23, 7:24 PM EDT | Special Weather Statement | RNK | Botetourt | 36 min |
| May 23, 7:28 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 62 min |
| May 23, 7:44 PM EDT | Areal Flood Advisory | RNK | Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 3 hr |
| May 23, 7:59 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 31 min |
| May 22, 9:00 PM EDT | Special Weather Statement | RNK | Stokes | 30 min |
| May 23, 2:59 PM EDT | Special Weather Statement | RNK | Wilkes | 46 min |
| May 23, 6:50 PM EDT | Special Weather Statement | RNK | Wilkes | 25 min |
| May 23, 7:12 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 48 min |
| May 23, 7:14 PM EDT | Special Weather Statement | RNK | Wilkes | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.